Alert archive / Mississippi / Tornado Warnings in 2018

Tornado Warning 35, NWS New Orleans, LA

November 7, 2018Pearl River County, Mississippi; Washington Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Nov 7, 2018, 1:00 PM CST for Pearl River County, Mississippi; Washington Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 7, 2018, 1:00 PM CST (19:00 UTC)
Expired
Nov 7, 2018, 1:30 PM CST
In force
30 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Washington Parish, LA, Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2018-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2018-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1631 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

460 
WFUS54 KLIX 071900
TORLIX
LAC117-MSC109-071930-
/O.NEW.KLIX.TO.W.0035.181107T1900Z-181107T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
100 PM CST WED NOV 7 2018

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Northeastern Washington Parish in southeastern Louisiana...
  West central Pearl River County in southern Mississippi...

* Until 130 PM CST.
    
* At 1259 PM CST, a severe thunderstorm capable of producing a
  tornado was located near Enon, or 7 miles southeast of Franklinton,
  moving northeast at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Bogalusa around 125 PM CST.
  Varnado and Crossroads around 130 PM CST.

Other locations impacted by this tornadic thunderstorm include Angie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
New Orleans.

&&

LAT...LON 3072 9008 3079 9011 3100 8983 3075 8971
TIME...MOT...LOC 1859Z 246DEG 18KT 3078 9004 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

32
1 follow-up statement
043 
WWUS54 KLIX 071916
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
116 PM CST WED NOV 7 2018

LAC117-MSC109-071930-
/O.CON.KLIX.TO.W.0035.000000T0000Z-181107T1930Z/
Washington LA-Pearl River MS-
116 PM CST WED NOV 7 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CST FOR
NORTHEASTERN WASHINGTON PARISH IN SOUTHEASTERN LOUISIANA AND WEST
CENTRAL PEARL RIVER COUNTIES...
    
At 116 PM CST, a severe thunderstorm capable of producing a tornado
was located near Bogalusa, moving northeast at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Bogalusa around 125 PM CST.
  Varnado and Crossroads around 130 PM CST.

Other locations impacted by this tornadic thunderstorm include Angie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3074 9000 3082 9005 3100 8983 3075 8971
TIME...MOT...LOC 1916Z 246DEG 18KT 3082 8995 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

32

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 7, 11:29 AM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Nov 7, 11:29 AM CST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1129 AM CST Wed Nov 7 2018

.AVIATION...A mix of convection, low ceilings, and fog have
resulted in a rather complex forecast scenario for all of the
terminals today. Lingering low ceilings and visibilities at KGPT
should eventually mix out around 20z as increaased bouyancy
associated with a passing shortwave trough axis moves in. Farther
to the west, VCTS and TEMPO wording is in place to reflect the
convective risk at the remaining terminals between 18z and 22z.
Reduced visibilities of 2 to 3 miles, gusty winds around 20 knots,
and lightning strikes will be the primary concern from any
convective cells passing over or near a terminal today. At KGPT,
VCTS wording begins after 20z. The convection should dissipate by
03z, and expect to see a more stable airmass take hold by 06z. Low
ceilings and fog will redevelop by 08z and linger through 14-16z
at all of the terminals tomorrow morning. Visibility and ceiling
restrictions could be in the LIFR range once again. By 18z,
increased mixing should lift ceilings back into IFR range at the
majority of the terminals. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  60  70  56 /  60  50  30  50
BTR  82  65  74  59 /  70  50  30  50
ASD  82  65  76  63 /  70  50  50  30
MSY  83  67  77  65 /  70  50  50  30
GPT  80  66  75  65 /  50  50  50  30
PQL  82  65  76  64 /  50  50  50  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Nov 7, 7:53 AM CST, 5 hours 7 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service New Orleans LA
753 AM CST Wed Nov 7 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-080200-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
753 AM CST Wed Nov 7 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

There is a marginal risk for severe thunderstorms today for the
entire outlook area. The main threat will be damaging winds from
strong to possibly severe thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small craft advisories may be required Friday night into Saturday
in the wake of a cold front. North winds of 20 to 25 knots and
rough seas are anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time. However, report any
storm related impacts to the National Weather Service as
warranted.

24/RR

In the hours before

Special weather statement, Nov 7, 10:06 AM CST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1006 AM CST WED NOV 7 2018

LAZ034>036-047-048-071630-
East Feliciana-Pointe Coupee-West Baton Rouge-West Feliciana-East
Baton Rouge-
1006 AM CST WED NOV 7 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA...
NORTH CENTRAL WEST BATON ROUGE...EAST CENTRAL POINTE COUPEE...
SOUTHWESTERN EAST FELICIANA AND NORTHWESTERN EAST BATON ROUGE
PARISHES...

At 1006 AM CST, a strong thunderstorm was located 8 miles southeast
of New Roads, moving east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Baton Rouge, Zachary, Baker, Slaughter and Brownfields.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3056 9139 3070 9141 3079 9111 3053 9108
TIME...MOT...LOC 1606Z 262DEG 12KT 3064 9132

32
Special weather statement, Nov 7, 10:24 AM CST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1024 AM CST WED NOV 7 2018

LAZ035>037-047-048-050-071715-
Livingston-St. Helena-East Feliciana-West Baton Rouge-West
Feliciana-East Baton Rouge-
1024 AM CST WED NOV 7 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA...
NORTH CENTRAL WEST BATON ROUGE...SOUTHWESTERN ST. HELENA...
NORTHWESTERN LIVINGSTON...SOUTHERN EAST FELICIANA AND NORTHERN EAST
BATON ROUGE PARISHES...

At 1023 AM CST, a strong thunderstorm was located near Zachary,
moving east at 25 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Baton Rouge, Zachary, Baker, Slaughter, Pride, Greenwell Spring and
Brownfields.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3070 9134 3087 9085 3061 9076 3053 9128
      3064 9132 3065 9131 3065 9132
TIME...MOT...LOC 1623Z 253DEG 22KT 3064 9123

32
Special weather statement, Nov 7, 11:42 AM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1142 AM CST WED NOV 7 2018

LAZ056>059-065-071830-
Upper Terrebonne-Assumption-St. John The Baptist-Upper Lafourche-St.
James-
1142 AM CST WED NOV 7 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOHN THE
BAPTIST...ST. JAMES...NORTHWESTERN LAFOURCHE AND EAST CENTRAL
ASSUMPTION PARISHES...

At 1142 AM CST, a strong thunderstorm was located over Labadieville,
or 7 miles west of Thibodaux, moving northeast at 20 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Thibodaux, Gramercy, Lutcher, Supreme, South Vacherie, Chackbay,
Convent, North Vacherie, Labadieville, Wallace and Schriever.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2969 9093 2982 9107 3013 9076 2993 9055
TIME...MOT...LOC 1742Z 227DEG 19KT 2981 9094

32
Special weather statement, Nov 7, 11:46 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1146 AM CST WED NOV 7 2018

LAZ049-050-057-058-071830-
Livingston-Ascension-St. John The Baptist-St. James-
1146 AM CST WED NOV 7 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. JOHN THE
BAPTIST...ASCENSION...NORTHERN ST. JAMES AND SOUTHEASTERN LIVINGSTON
PARISHES...

At 1145 AM CST, a strong thunderstorm was located near Sorrento, or
near Gonzales, moving east at 20 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Gonzales, Sorrento, French Settlement, Geismer, Whitehall and
Killian.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3041 9061 3029 9056 3026 9059 3022 9057
      3019 9060 3017 9057 3017 9051 3016 9050
      3005 9095 3022 9103
TIME...MOT...LOC 1745Z 248DEG 19KT 3017 9092

32
Special weather statement, Nov 7, 11:50 AM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1150 AM CST WED NOV 7 2018

LAZ039-071-MSZ071-071830-
Washington-Northern Tangipahoa-Walthall-
1150 AM CST WED NOV 7 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN TANGIPAHOA...
NORTHERN WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTHERN
WALTHALL COUNTIES...

At 1150 AM CST, radar indicated strong thunderstorms were located
along a line extending from near Kokomo to near Wilmer. Movement was
east at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Franklinton, Tylertown, Dexter, Mount Herman, Wilmer and Angie.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3118 9003 3117 9000 3113 9000 3113 8994
      3107 8992 3107 8984 3100 8983 3100 8975
      3077 9003 3079 9052 3119 9004
TIME...MOT...LOC 1750Z 266DEG 22KT 3121 8996 3085 9039

32
Special weather statement, Nov 7, 12:23 PM CST, 37 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1223 PM CST WED NOV 7 2018

LAZ049-050-057-058-071900-
Livingston-Ascension-St. John The Baptist-St. James-
1223 PM CST WED NOV 7 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. JOHN THE
BAPTIST...EAST CENTRAL ASCENSION...EASTERN ST. JAMES AND SOUTH
CENTRAL LIVINGSTON PARISHES...

At 1222 PM CST, a strong thunderstorm was located over North
Vacherie, or 11 miles southwest of Reserve, moving northeast at 25
mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Reserve, Laplace, Gramercy, Lutcher, Wallace, South Vacherie,
Convent, North Vacherie, Garyville, Whitehall and Edgard.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3031 9069 3025 9058 3022 9057 3019 9060
      3017 9057 3017 9050 3018 9047 3016 9043
      2990 9071 2998 9085
TIME...MOT...LOC 1822Z 213DEG 22KT 3001 9074

32

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 1:12 PM CSTTornado WarningLIXPearl River12 min
Nov 7, 1:30 PM CSTSpecial Weather StatementLIXPearl River45 min
Nov 7, 1:38 PM CSTSpecial Weather StatementLIXPearl River52 min
Nov 7, 2:13 PM CSTSpecial Weather StatementLIXHancock47 min
Nov 7, 3:03 PM CSTSpecial Weather StatementLIXHancock, Harrison42 min
Nov 7, 3:22 PM CSTSevere Thunderstorm WarningLIXHancock, Harrison38 min
Nov 7, 3:32 PM CSTSpecial Weather StatementLIXGeorge43 min
Nov 7, 3:51 PM CSTSpecial Weather StatementLIXHancock39 min
Nov 7, 9:53 AM CSTSpecial Weather StatementLIXIberville37 min
Nov 7, 10:06 AM CSTSpecial Weather StatementLIXEast Baton Rouge24 min
Nov 7, 10:24 AM CSTSpecial Weather StatementLIXEast Feliciana51 min
Nov 7, 11:42 AM CSTSpecial Weather StatementLIXSaint James48 min
Nov 7, 11:46 AM CSTSpecial Weather StatementLIXAscension44 min
Nov 7, 11:50 AM CSTSpecial Weather StatementLIXWashington40 min
Nov 7, 12:15 PM CSTTornado WarningLIXWashington13 min
Nov 7, 12:23 PM CSTSpecial Weather StatementLIXSaint James, Saint John the Baptist37 min
Nov 7, 12:31 PM CSTTornado WarningLIXSaint Tammany, Tangipahoa, Washington29 min
Nov 7, 12:39 PM CSTTornado WarningLIXLivingston, Tangipahoa9 min
Nov 7, 1:02 PM CSTSpecial Weather StatementLIXAssumption28 min
Nov 7, 1:28 PM CSTSpecial Marine WarningLIX32 min
Nov 7, 1:29 PM CSTSpecial Weather StatementLIXAssumption46 min
Nov 7, 1:34 PM CSTSpecial Weather StatementLIXSaint Tammany41 min
Nov 7, 2:25 PM CSTSpecial Weather StatementLIXAssumption50 min
Nov 7, 3:28 PM CSTSpecial Marine WarningLIX47 min
Nov 7, 3:43 PM CSTSpecial Weather StatementLIXPointe Coupee47 min
Nov 7, 4:02 PM CSTSpecial Marine WarningLIX43 min
Nov 7, 5:29 PM CSTSpecial Marine WarningLIX46 min

Nearby

Tornado Warnings in Mississippi, 2018Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.